Alert archive / Maine / Gale Warnings in 2012
Gale Warning 6, NWS Gray, ME
NWS Gray, ME issued this gale warning at Jan 27, 2012, 4:10 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 4:10 AM EST (09:10 UTC)
- Expired
- Jan 28, 2012, 7:05 AM EST
- In force
- 27 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
630 WHUS71 KGYX 270910 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 410 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORIES CONTINUE FOR THE BAYS WITH GALES OVER THE OUTER WATERS... .LOW PRESSURE WILL CROSS NEW ENGLAND TODAY...BEFORE MOVING INTO THE GULF OF MAINE BY THIS EVENING. A STRONG EAST FLOW WILL CONTINUE OVER THE WATERS TODAY WITH SEAS BUILDING. A STRONG WEST FLOW WILL DEVELOP BEHIND DEPARTING LOW PRESSURE THIS EVENING. ANZ150-152-154-280000- /O.UPG.KGYX.SC.Y.0012.000000T0000Z-120128T0000Z/ /O.NEW.KGYX.GL.W.0006.120127T0910Z-120128T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 410 AM EST FRI JAN 27 2012 ...GALE WARNING IN EFFECT UNTIL 5 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS IN THE 35 TO 40 KT RANGE. WINDS BECOMING WEST THIS EVENING. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-280000- /O.EXT.KGYX.SC.Y.0012.000000T0000Z-120128T1000Z/ PENOBSCOT BAY-CASCO BAY- 410 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY... * WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. WINDS BECOMING WEST THIS EVENING. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
510 WHUS71 KGYX 280155 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 855 PM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORIES CONTINUE FOR THE BAYS WITH GALES OVER THE OUTER WATERS... .LOW PRESSURE WILL EXIT THE GULF OF MAINE THIS EVENING. A STRONG WEST FLOW WILL DEVELOP BEHIND DEPARTING LOW PRESSURE AND WILL PERSIST THROUGH THE NIGHT. WINDS WILL QUICKLY DROP OFF ON SATURADY AS A RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST. ANZ150-152-154-281300- /O.EXT.KGYX.GL.W.0006.000000T0000Z-120128T1300Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 855 PM EST FRI JAN 27 2012 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-281300- /O.EXT.KGYX.SC.Y.0012.000000T0000Z-120128T1300Z/ PENOBSCOT BAY-CASCO BAY- 855 PM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
090 WHUS71 KGYX 281205 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 705 AM EST SAT JAN 28 2012 ANZ150-152-154-281500- /O.CAN.KGYX.GL.W.0006.000000T0000Z-120128T1300Z/ /O.NEW.KGYX.SC.Y.0013.120128T1205Z-120128T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 705 AM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT...DIMINISHING THIS AFTERNOON. SEAS 4 TO 7 FEET THIS MORNING...THEN SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-281315- /O.CAN.KGYX.SC.Y.0012.000000T0000Z-120128T1300Z/ PENOBSCOT BAY-CASCO BAY- 705 AM EST SAT JAN 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Jan 27, 1:39 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 27, 1:39 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
139 AM EST FRI JAN 27 2012
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE WEST PROMPTING A COASTAL LOW
TO DEEPEN ALONG THE NEW ENGLAND COAST THIS AFTERNOON. THE LOW
WILL EXIT INTO THE CANADIAN MARITIMES TONIGHT. ANOTHER LOW
WILL TRACK THROUGH SOUTHERN CANADA ON SATURDAY NIGHT WITH A WEAK
COLD FRONT CROSSING NORTHERN NEW ENGLAND. ANOTHER FRONT WILL CROSS
NEW ENGLAND SUNDAY NIGHT WITH COLDER TEMPERATURES BEHIND IT. A
WARM FRONT WILL LIFT NORTHWARD INTO NORTHERN NEW ENGLAND TUESDAY
NIGHT AND LOW PRESSURE WILL TRACK ALONG THE WARM FRONT ON
WEDNESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
00Z SOUNDING AT GYX REMAINS VERY DRY IN THE LOWER LEVELS. THIS
COOL/DRY AIR IS ENTRENCHED MORE THAN EVEN THE COLDEST GFS SCENARIO
HAS TO OFFER. THIS HAS KEPT PCPN IN THE FORM OF SNOW FOR A LONGER
PERIOD ACROSS SOUTHERN MAINE AND NEW HAMPSHIRE.
LATEST HRRR RUN PUSHES THE PCPN TO QUICKLY AND AGRESSIVELY INTO
THIS DRY AIR. HOWEVER...ATMOSPHERE WILL SATURDAY OVER THE NEXT
HOUR OR TWO OVER NORTHERN PORTIONS OF THE FORECAST AREA.
MAIN BAND OF STEADY PCPN WILL CONTINUE TO MOVE NORTHWARD OUT OF
SOUTHERN NEW HAMPSHIRE OVER THE NEXT FEW HOURS. PTYPE WILL
TRANSITION FROM ALL SNOW TO SLEET AND FREEZING RAIN OVER
SOUTHERNMOST NH AND FAR SOUTHWEST MAINE OVER THE NEXT HOUR OR TWO
AS WARM AIR ARRIVES BOTH IN THE BOUNDRY LAYER AND ALOFT. PTYPE
WILL SWITCH TO RAIN RIGHT ALONG THE COAST AFTER A QUICK INCH OR
TWO HAS FALLEN.
MADE SOME MINOR ADJUSTMENTS TO THE SNOWFALL MAP FOR THE WEB TO
SMOOTH AND MODIFY SOME OF THE DATA. ALL WARNINGS AND ADVISORIES
WILL REMAIN IN PLACE THROUGH 21Z.
TIMING OF CHANGEOVER AND STEADY PCPN APPEARS TO BE ON TRACK. MADE
ONLY MINOR ADJUSTMENTS TO THE GRIDS. MAY NEED TO ADDRESS THE
MARINE FCST WITH GALES SHORTLY.
FAVORED COOLER MAV TEMPS FOR TODAYS MAXES.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
AFTER SOME PCPN OVER EASTERN AREAS EARLY...CLEARING IS EXPECTED
THIS EVENING AS THE SURFACE LOW PROGRESSES INTO THE CANADIAN
MARITIMES. THIS WILL BE FOLLOWED BY A WEAK RIDGE OF HIGH PRESSURE
LATE TONIGHT. HOWEVER...SOME HIGH...THIN CLOUDINESS WILL ALREADY
BE INVADING THE SKY BY MIDDAY SATURDAY AS A WEAK TROUGH OF LOW
PRESSURE QUICKLY APPROACHES NORTHERN NEW ENGLAND. WITH DRY
ATMOSPHERE IN PLACE IN THE LOWER LEVELS...WE EXPECT ANY PCPN TO
HOLD OFF UNTIL AFTER DARK.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
OVER THE OUTLOOK PERIOD FAST MOVING CLIPPERS WITH VERY LIMITED
MOISTURE WILL BE MOVING THROUGH A RATHER ZONAL WESTERLY FLOW ALLOWING
EXCHANGES IN AIR MASSES ABOUT EVERY 48 HRS. TEMPS WILL GENERALLY
BE AVERAGING ABOVE NORMAL THROUGH MOST OF THE PERIOD.
WITH THAT GENERAL OUTLLOK IN MIND..MORE SPECIFICALLY...A RIDGE OF
HIGH PRESSURE CROSSES THE AREA ON SATURDAY WITH WARMER
TEMPERATURES AND DRY CONDITIONS.
A FAST MOVING CLIPPER MOVES EAST THROUGH ONTARIO AND INTO QUEBEC
LATE SATURDAY INTO SATURDAY NIGHT... SPREADING SCATTERED SNOW
SHOWERS ACROSS THE MOUNTAINS OF NEW HAMPSHIRE AND WESTERN MAINE.
A COLD FRONT WILL PUSH THROUGH AS WELL WITH COLDER TEMPERATURES
AND GUSTY WEST WINDS BEHIND IT.
A WEAK RIDGE OF PRES SETTLES OVER THE AREA SUNDAY BUT QUICKLY
FOLLOWED BY ANOTHER FAST MOVING CLIPPER THAT WILL MOVE ACROSS NEW
ENGLAND SUNDAY NIGHT WITH A WEAK SURFACE LOW TRACKING THROUGH
SOUTHERN QUEBEC. A FEW MORE LIGHT SNOW SHOWERS WILL BE POSSIBLE
MAINLY IN THE MOUNTAINS. SEASONABLY COLD AIR WILL MOVE IN FOR
MONDAY.
THE FAST FLOW ALOFT CONTINUES THROUGH THE WEEK WITH WAVE AFTER
WAVE CROSSING THROUGH THE FLOW. ANOTHER WAVE APPROACHES ON TUESDAY
WITH A WARM FRONT LIFTING NORTHWARD INTO CENTRAL PARTS OF NEW
HAMPSHIRE AND MAINE BY TUESDAY NIGHT INTO WEDNESDAY. THIS MAY LEAD
TO SOME LIGHT SNOW BUT OVERALL FORCING LOOKS WEAK UNTIL WEDNESDAY
WHEN SURFACE LOW PRESSURE TRACKS EASTWARD ALONG THE WARM FRONT.
BEST PRECIPITATION CHANCES WILL BE FURTHER TO THE NORTH. WARM AIR
IN PLACE SOUTH OF THE WARM FRONT WILL YIELD MOSTLY RAIN AS
PRECIPITATION TYPE... WHILE NORTH OF THE FRONT SNOW IS MORE
LIKELY.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
SHORT TERM...
MAINLY LIFR CONDITIONS...IMPROVING TO VFR THIS EVENING WITH THE
PASSAGE OF THE SURFACE LOW AND A WIND SWITCH TO THE WEST.
LONG TERM...
MOSTLY VFR CONDITIONS EXPECTED. MOST LIKELY TIMES FOR
FLIGHT RESTRICTIONS WILL BE SUNDAY NIGHT AND AGAIN TUESDAY THROUGH
WEDNESDAY.
&&
.MARINE...
SHORT TERM...
WILL LIKELY REQUIRE A GALE WARNING FOR THE OUTER WATERS TONIGHT AS
SURFACE LOW INTENSIFIES...PULLS TO OUR EAST...AND INCREASES THE
GRADIENT AS WELL AS THE COLD AIR ADVECTION.
LONG TERM...
MAY SEE WINDS REACH 30 OR 35 KT BEHIND A COLD FRONT ON
SATURDAY NIGHT. ANOTHER FAST MOVING FRONT WILL CROSS THE WATERS
SUNDAY NIGHT WITH GUSTY WINDS BEHIND IT AS WELL.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
MEZ012>014-018>022-026>028.
WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
MEZ007>009.
NH...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
NHZ005>010-013.
WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
NHZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
ANZ150>154.
&&Hazardous weather outlook, Jan 27, 4:03 AM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 403 AM EST FRI JAN 27 2012 MEZ007>009-NHZ001>004-280915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- 403 AM EST FRI JAN 27 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ012>014-018>022-026>028-NHZ005>010-013-280915- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-LINCOLN- KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- 403 AM EST FRI JAN 27 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023>025-NHZ014-280915- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-COASTAL ROCKINGHAM- 403 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ151-153-280915- PENOBSCOT BAY-CASCO BAY- 403 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150-152-154-280915- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 403 AM EST FRI JAN 27 2012 ...GALE WARNING IN EFFECT UNTIL 5 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.